Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 221, NWS Little Rock, AR

June 17, 2021Polk County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 17, 2021, 3:41 PM CDT for Polk County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2021, 3:41 PM CDT (20:41 UTC)
Expired
Jun 17, 2021, 4:00 PM CDT
In force
19 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Polk County, AR

The radar

The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WUUS54 KLZK 172041
SVRLZK
ARC113-172100-
/O.NEW.KLZK.SV.W.0221.210617T2041Z-210617T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
341 PM CDT Thu Jun 17 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Central Polk County in western Arkansas...

* Until 400 PM CDT.

* At 340 PM CDT, a severe thunderstorm was located over Hartley, or 8
  miles northwest of Umpire, moving southwest at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hartley...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3443 9416 3436 9405 3435 9405 3436 9424
TIME...MOT...LOC 2040Z 041DEG 13KT 3436 9414 

HAIL...1.00IN
WIND...60MPH
 
$$

232
1 follow-up statement
431 
WWUS54 KLZK 172055
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
355 PM CDT Thu Jun 17 2021

ARC113-172105-
/O.EXP.KLZK.SV.W.0221.000000T0000Z-210617T2100Z/
Polk AR-
355 PM CDT Thu Jun 17 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY WILL
EXPIRE AT 400 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3443 9416 3436 9405 3435 9405 3436 9424
TIME...MOT...LOC 2055Z 041DEG 13KT 3432 9418 

$$

232

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:39 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 17, 2:39 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
239 PM CDT Thu Jun 17 2021

.SHORT TERM...Tonight Through Saturday

T/Td values are about the same or slightly higher than this time
yesterday with only a few showers/storms across the area so far
today. Have maintained 20 POPs through sunset across much of the
forecast area as confidence in coverage remains limited. An
unstable atmosphere combined with a remnant boundary and a weak
piece of H500 shortwave energy traversing the area could provide
for a few additional thunderstorms across the area. A brief heavy
downpour as well as a few strong wind gusts will be possible with
any storms that develop.

Otherwise, a dry forecast with above normal temperatures will
persist through much of Saturday across the state. Some rain
chances exist across southeast portions of the state as the
potential tropical cyclone progresses northeast and inland from
the Gulf of Mexico. Rainfall amounts across the SE are expected
to remain light. Heat indices at times could approach or exceed
100 F, but most of the area should remain below heat advisory
criteria.

&&

.LONG TERM...Saturday Night Through Wednesday

To begin the period, the tropical disturbance, currently located in
the Gulf of Mexico, is expected to be located near LA/MS/AL. As of
right now minor impacts are expected for the CWA. Model guidance
continues to show high westerly and southwesterly wind shear
impacting the system keeping convection/rain showers heavily
weighted to the eastern half of the center. Therefore, any impacts
would likely be confined to the extreme southeastern parts of the
CWA and would occur Saturday night into early Sunday morning. With
that said, this is still an evolving system and will continue to be
monitored for any potential changes.

A better chance for rain comes on Monday into Tuesday associated
with a strong cold front moving in from the NW. While this front
does not look to stall across the state, heavy rain seems likely
across the CWA as abundant moisture surges in from the Gulf of
Mexico and PWAT values ranging anywhere from 1.50-2.00 inches.
Isolated flash flooding could be possible, especially where
grounds are already saturated.

Behind the cold front comes drier air and cooler temperatures. By
Wednesday it is expected that high temperatures may not get above
the upper 70s to low 80s with dewpoints in the upper 50s to low
60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     72  94  70  92 /  10   0   0  10
Camden AR         68  94  70  92 /   0   0   0  20
Harrison AR       71  92  68  90 /  10   0   0   0
Hot Springs AR    71  93  69  92 /  10   0   0  10
Little Rock   AR  71  92  71  90 /  10   0   0  20
Monticello AR     68  93  71  87 /   0   0   0  40
Mount Ida AR      69  92  67  92 /  10   0   0  10
Mountain Home AR  71  93  68  92 /  10   0   0   0
Newport AR        72  93  71  92 /  10   0   0  10
Pine Bluff AR     70  93  71  89 /   0   0   0  20
Russellville AR   72  94  69  93 /  10   0   0  10
Searcy AR         70  93  70  91 /  10   0   0  10
Stuttgart AR      71  92  73  90 /   0   0   0  20
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...67 / Long Term...CONDRY
Hazardous weather outlook, Jun 17, 4:32 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
432 AM CDT Thu Jun 17 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-181000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
432 AM CDT Thu Jun 17 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Widely scattered showers and thunderstorms are in the forecast
today. While a few strong storms cannot be ruled out, organized
severe weather is not expected through tonight.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

A tropical disturbance in the Gulf will bring heavy rain to portions
of the south and southeast this weekend, however, the latest
forecast data suggest the threat for heavy rain for Arkansas has
decreased.

By early next week, a strong cold front will bring another round of
showers and storms to the area. Severe weather appears unlikely with
this front, although locally heavy rain is expected and some flooding
will be possible.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/Cooper

In the hours before

Special weather statement, Jun 17, 12:01 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1201 PM CDT Thu Jun 17 2021

ARZ008-171730-
Randolph AR-
1201 PM CDT Thu Jun 17 2021

...A strong thunderstorm will impact portions of northeastern
Randolph County through 1230 PM CDT...

At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maynard, or 9 miles south of Doniphan, moving south at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pocahontas, Reyno, Maynard, Biggers, Attica, Elkins Park, Brakebill,
Middlebrook, Ingram, Stokes, Engelerg, Brockett and Pitman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3648 9077 3644 9078 3643 9077 3643 9076
      3642 9077 3641 9075 3631 9075 3626 9106
      3650 9099 3650 9078
TIME...MOT...LOC 1701Z 004DEG 17KT 3649 9088

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

67
Special weather statement, Jun 17, 3:36 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
336 PM CDT Thu Jun 17 2021

ARZ040-172100-
Polk AR-
336 PM CDT Thu Jun 17 2021

...A strong thunderstorm will impact portions of east central Polk
County through 400 PM CDT...

At 336 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hartley, or 7 miles northwest of Umpire, moving southwest at 20 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shady, Caney Creek Wilderness, Hartley and Shady Lake Recreation
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3447 9411 3436 9402 3435 9403 3436 9422
TIME...MOT...LOC 2036Z 034DEG 16KT 3435 9413

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:40 PM CDTRiver Flood AdvisoryLZKWhite, Woodruff16 hr
Jun 17, 12:01 PM CDTSpecial Weather StatementLZKRandolph29 min
Jun 17, 3:36 PM CDTSpecial Weather StatementLZKPolk24 min
Jun 17, 4:03 PM CDTSevere Thunderstorm WarningLZKPolk42 min
Jun 17, 4:11 PM CDTSpecial Weather StatementLZKJohnson34 min
Jun 17, 4:22 PM CDTSpecial Weather StatementLZKMontgomery23 min
Jun 17, 4:49 PM CDTSpecial Weather StatementLZKJohnson26 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.